Results 1 to 4 of 4

    Thread: Risperidone causes lethargy, tiredness and depression?

    1. #1
      Senior Member
      Join Date
      Oct 2016
      Location
      Suffolk
      Posts
      389
      My Mood
      Mellow

      Default Risperidone causes lethargy, tiredness and depression?

      Hi all,

      I'm interested in your experiences of Risperidone. Has it caused tiredness, lethargy and depression?

      Following a long psychotic episode, I've been taking 3mg of Risperidone daily - my pyschosis has gone, but I feel incredibly flat, really tired and my depression seems to have worsened despite taking an antidepressant daily also.

      Before taking Risperidone I ran about 30 - 40 miles a week, now i find it hard to find the motivation to walk up the shop. Additionally, I just can't seem to find the will to do anything and I just want lounge on the couch all day.

      I want to stop the Risperidone because I feel like all the life has been sucked out of me, but I'm terribly fearful of the psychosis returning. I've been told i have to stay on the drug for a year but I just want to feel like me again. I start a temporary job on the 3rd January for three days a week and I'm worrying how on earth I'm going to manage the awful side effects from the drug.

      I've read from non medical sources that Risperidone causes a reduction in dopamine in the brain, which might account for these symptoms, and i also read it is a depressant. As I say, it has cleared up my pyschosis, but I am fearful of a recurrence if I stop taking it.

      Has anyone experienced similar?

      My official diagnosis is Paranoid Schizophrenia by the way.
      It is time for parents to teach young people early on that in diversity there is strength and there is beauty.

      Maya Angelou
      Hug NeatMonster hugged this poster.

    2. #2
      Senior Member NeatMonster's Avatar
      Join Date
      Nov 2016
      Location
      The Mir Space Station
      Posts
      539

      Default

      Hi Coast2,

      My only real experience with Risperidone is that of exaggerated anxiety. For me, it had the almost immediate effect of making me unduly anxious about things; about everything, without the presence of any triggers or stressors. It didn't cause the tiredness and lethargy but that may be because I didn't remain on it for long enough to notice. Same with the depression you spoke of; it may be that this would have developed over time, had I remained on it.

      Because of the extreme anxiety it introduced my psychiatrist discontinued it very quickly; far more quickly than would have otherwise been recommended. He replaced it with Olanzapine. Olanzapine had the same effect on me after a while as Risperidone had on you ... it took away my motivation so that all I wanted to do was vegetate. All the running that I did before hand just fell to the wayside and I stopped boxing and kickboxing altogether.

      Sorry I can't be of more help Coast2. The best one for me personally has been the one I've just started again; Aripiprazole. We're all different of course.

      Here's hoping you get settled soon and that your motivation and enthusiasm come back again. I'm sure they will in time

      Take care,

      Monster
      'Infamy, infamy ... they've all got it in for me'

      Kenneth Williams as Julius Caesar, Carry On Cleo
      Thanks Coast2 gave thanks for this post.

    3. #3
      Senior Member
      Join Date
      Oct 2016
      Location
      Suffolk
      Posts
      389
      My Mood
      Mellow

      Default

      Quote Originally Posted by NeatMonster View Post
      Hi Coast2,

      My only real experience with Risperidone is that of exaggerated anxiety. For me, it had the almost immediate effect of making me unduly anxious about things; about everything, without the presence of any triggers or stressors. It didn't cause the tiredness and lethargy but that may be because I didn't remain on it for long enough to notice. Same with the depression you spoke of; it may be that this would have developed over time, had I remained on it.

      Because of the extreme anxiety it introduced my psychiatrist discontinued it very quickly; far more quickly than would have otherwise been recommended. He replaced it with Olanzapine. Olanzapine had the same effect on me after a while as Risperidone had on you ... it took away my motivation so that all I wanted to do was vegetate. All the running that I did before hand just fell to the wayside and I stopped boxing and kickboxing altogether.

      Sorry I can't be of more help Coast2. The best one for me personally has been the one I've just started again; Aripiprazole. We're all different of course.

      Here's hoping you get settled soon and that your motivation and enthusiasm come back again. I'm sure they will in time

      Take care,

      Monster
      Hi Monster,

      Thanks for your response. I'm really glad that your Mojo has returned with the Aripiprazole and that you're running and kickboxing again. For me personally, exercise has always been my most powerful tool to fight depression, so I'm desperate to get motivated again.

      I'm glad you shared your experience of the drug as I too have been experiencing chronic anxiety in addition to general apathy and depression, but the depression has probably worsened because of the lack of exercise also. I've put on a stone in weight too, but I was lean anyway so I'm not too bothered about the weight gain.

      I'm seeing my support worker next week so I'll mention my symptoms to her and see what she says.

      Thanks again for your response.

      Best wishes
      It is time for parents to teach young people early on that in diversity there is strength and there is beauty.

      Maya Angelou
      Thanks NeatMonster gave thanks for this post.
      Hug NeatMonster hugged this poster.

    4. #4
      Senior Member NeatMonster's Avatar
      Join Date
      Nov 2016
      Location
      The Mir Space Station
      Posts
      539

      Default

      Quote Originally Posted by Coast2 View Post
      Hi Monster,

      Thanks for your response. I'm really glad that your Mojo has returned with the Aripiprazole and that you're running and kickboxing again. For me personally, exercise has always been my most powerful tool to fight depression, so I'm desperate to get motivated again.

      I'm glad you shared your experience of the drug as I too have been experiencing chronic anxiety in addition to general apathy and depression, but the depression has probably worsened because of the lack of exercise also. I've put on a stone in weight too, but I was lean anyway so I'm not too bothered about the weight gain.

      I'm seeing my support worker next week so I'll mention my symptoms to her and see what she says.

      Thanks again for your response.

      Best wishes
      Hi Coast2,

      You're welcome. I hope your support worker can help in this respect. I'll cross my fingers for you.

      For me the weight gain came with Olanzapine; it made me endlessly hungry and completely lacking in motivation. I think the depression has a huge bearing on exercise, from experience. Once the depression has taken hold the exercise just slips away gradually and the whole thing seems to snowball from there.

      I think you'll bounce back though Coast2; you always seem to have an optimistic outlook, even during tough times; I think that helps a great deal when things are difficult.

      Good luck and take care,
      'Infamy, infamy ... they've all got it in for me'

      Kenneth Williams as Julius Caesar, Carry On Cleo
      Thanks Coast2 gave thanks for this post.
      Likes Coast2 liked this post.

    Tags for this Thread

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •